MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CREA SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 6802584
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected vitros creatinine (crea) result obtained from a single patient sample; and a lower than expected vitros crea quality control (qc) result were obtained using vitros chemistry products crea slides lot 1545-3561-6492 on a vitros 250 chemistry system.Patient sample result of 2.5 mg/dl vs.The expected result of 0.6 mg/dl biorad level 1 qc (lot 89750) result of 1.17 mg/dl vs.The expected result of 1.67 mg/dl biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The lower than expected vitros crea result was processed using a non-patient quality control material.The higher than expected vitros crea patient result was reported from the laboratory.The clinician questioned the crea result and repeat testing occurred.A corrected report was issued for a crea result more aligned to the patients clinical picture.The customer confirmed that there was no change in treatment plan for the patient due to the erroneous result that was released.There were no allegations of patient harm as a result of this event.This report is number one of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that a non-reproducible, higher than expected vitros creatinine (crea) result obtained from a single patient sample and a lower than expected vitros crea quality control (qc) result were obtained using vitros chemistry products crea slides lot 1545-3561-6492 on a vitros 250 chemistry system.The assignable cause of the event is unknown.Historical vitros crea lot 1545-3561-6492 results were within expectation, indicating that a vitros crea reagent related issue is not a likely contributor to the event.Additionally, within run precision studies utilized biorad level 1 and level 2 qc material on the day of the event were within ortho guidelines.Furthermore, continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros crea lot 1545-3561-6492.This collective data demonstrates that the vitros crea reagent lot 1545-3561-6492 was performing as intended on the date of the event and therefore not a likely contributor to the event.An examination of all vitros analytes tested between the initial test event and repeat test event demonstrated acceptable differences between all analytes except for the vitros crea assay, demonstrating that a preanalytical sample mix up did not likely contribute to this event.Pre-analytical sample processing could not be ruled out as a contributing factor of the event.The customer was not following the sample collection device manufacturer's recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.As an alkp diagnostic within run precision test was not performed, a vitros 250 instrument related issue cannot be ruled out as contributing to the event, however there was no indication of an instrument malfunction.

Brand Name
VITROS CHEMISTRY PRODUCTS CREA SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21761228
Report Number1319809-2025-00046
Device Sequence Number8758879
Product Code JFY
UDI-Device Identifier10758750002849
UDI-Public(01)10758750002849(17)260301(11)240921(10)154535616492
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue Number6802584
Device Lot Number1545-3561-6492
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown